Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Had stapedectomy. Experiencing dizziness and tooth pain. Took benadryl. How to cure this?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1984
Answered : 1971 Questions
My sons hd a stapedectomy five days ago, normal sensations, mild dizziness, some tooth pain (which I thought odd), amplification...Last night the 17 yo woke us at three am tellng us his pulse wa driving him crazy. He couldn't sleep, so we gave him two benadryl.....This am he says it feels as if armies and their war machines are grinding and marching through his ear.......How long will this continue. He's finding it very hard to concentrate.Would anything help?
Posted Mon, 29 Apr 2013 in Ear, Nose and Throat Problems
Answered by Dr. A.K. Srivastava 1 hour later

Thanks for writing to H.C.M. for your query.

I have gone through your query regarding post operative dizziness and unwanted loud sounds (tinnitus) is observed by your son after 5 days of stapedectomy operation.

Considering your symptoms and co-relating with usual postoperative problems which are some times come in view, this is after effect, these types of symptoms usually subside after 2 to 3 weeks, and they are being treated only symptomatically.

Please advice your son to keep his head either straight or turn to opposite side when he lye down on bed, never keep operated side down as this may promote leakage of perilymph and aggravate the problem.

Jerky movements like jogging and jumping should not be done for a month.

Here no need for worry, if your son is still feeling uncofortable or there is loss of normal hearing than consult your operating surgeon.

wishing for quick recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor